Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 2056
  • Home
  • Print this page
  • Email this page

   Table of Contents      
OPHTHALMIC IMAGE
Year : 2020  |  Volume : 68  |  Issue : 5  |  Page : 917

Abnormal corneal pigmentation by psychotropic drugs


Advanced Eye Centre, Post Graduate Institute of Medical Education and Research, Chandigarh, India

Date of Web Publication20-Apr-2020

Correspondence Address:
Dr. Jagat Ram
Advanced Eye Centre, Post Graduate Institute of Medical Education and Research, Chandigarh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_1256_19

Rights and Permissions

How to cite this article:
Kaur S, Khurana S, Ram J. Abnormal corneal pigmentation by psychotropic drugs. Indian J Ophthalmol 2020;68:917

How to cite this URL:
Kaur S, Khurana S, Ram J. Abnormal corneal pigmentation by psychotropic drugs. Indian J Ophthalmol [serial online] 2020 [cited 2020 Jun 4];68:917. Available from: http://www.ijo.in/text.asp?2020/68/5/917/282916



A 23-year male presented for a routine ophthalmic examination, with visual acuity 20/20 OU. Slit lamp examination revealed bilateral inferior corneal pigmentation, involving the anterior cornea, at the level of epidermis and anterior stroma [Figure 1]. Posterior segment examination was unremarkable. There was history of ingestion of desvenlaxafine 50 mg and clonazepam 0.5 mg OD since last 2 years for depression. Desvenlaxafine and clonazepam are oral selective serotonin and norepinephrine reuptake inhibitor (SSRI) and benzodiazepine, respectively. Many drugs can present with corneal pigmentation,[1],[2],[3] but such pigmentation with SSRIs has not been reported. With increasing dosage, retinal, and/or lenticular pigmentation can occur causing visual impairment, hence warranting periodic ocular examination in such patients.
Figure 1: (a) Diffuse illumination showing inferior corneal pigmentation from 4 o' clock to 8 o' clock position. (b) Slit view showing inferior corneal pigmentation, from 4 o' clock to 8 o' clock position, in anterior cornea, at the level of epidermis and anterior stroma (arrow)

Click here to view


Declaration of patient consent

The authors certify that they have obtained all appropriate patient consent forms. In the form the patient(s) has/have given his/her/their consent for his/her/their images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.

Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.



 
  References Top

1.
Dadiv AH, Anthony JA. Drug induced corneal complications. Curr Opin Ophthalmol 2004;15:541-8.  Back to cited text no. 1
    
2.
Barot RK, Viswanath V, Pattiwar MS, Torsekar RG. Crystalline deposition in the cornea and conjunctiva secondary to long-term clofazimine therapy in a leprosy patient. Indian J Ophthalmol 2011;59:328-9.  Back to cited text no. 2
[PUBMED]  [Full text]  
3.
Raizman MB, Hamrah P, Holland EJ, Kim T, Mah FS, Rapuano CJ, et al. Drug-induced corneal epithelial changes. Surv Ophthalmol 2017;62:286-301.  Back to cited text no. 3
    


    Figures

  [Figure 1]



 

Top
 
 
  Search
 
    Similar in PUBMED
    Access Statistics
    Email Alert *
    Add to My List *
* Registration required (free)  

 
  In this article
References
Article Figures

 Article Access Statistics
    Viewed176    
    Printed0    
    Emailed0    
    PDF Downloaded65    
    Comments [Add]    

Recommend this journal